Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 79, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 14, 2007, 2:42 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2007, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 14, 2007, 3:21 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:45 PM EDT | TSTM WND GST 66 | Saint Thomas University, FL | THUNDERSTORM WIND GUST OF 66 MPH REPORTED BY WEATHER STATION AT SAINT THOMAS UNIVERSITY AT 245 PM EDT. SEVERAL TREE LIMBS BLOWN DOWN AND A SMALL TREE WAS UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 141842 SVRMFL FLC011-086-141930- /O.NEW.KMFL.SV.W.0079.070614T1842Z-070614T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT THU JUN 14 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 330 PM EDT * AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OPA-LOCKA...OR ABOUT NEAR HIALEAH...AND MOVING NORTHEAST AT 10 MPH. * THE STORM WILL AFFECT... MIAMI LAKES OPA-LOCKA DOLPHINS STADIUM MIAMI GARDENS SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2589 8033 2583 8023 2601 8004 2610 8026 $$ GARCIA
2 follow-up statements
000 WWUS52 KMFL 141855 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 255 PM EDT THU JUN 14 2007 FLC011-086-141930- /O.CON.KMFL.SV.W.0079.000000T0000Z-070614T1930Z/ BROWARD FL-MIAMI-DADE FL- 255 PM EDT THU JUN 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR IVES ESTATES...OR ABOUT NEAR HALLANDALE...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEMBROKE PARK...BAL HARBOUR...AVENTURA...GOLDEN BEACH...HOLLYWOOD DOWNTOWN...HOLLYWOOD...DANIA BEACH...PORT EVERGLADES...INTERSECTION I-595 AND I-95...FORT LAUDERDALE BEACH AND FORT LAUDERDALE REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2589 8033 2583 8023 2600 7997 2614 8016 $$ GARCIA
000 WWUS52 KMFL 141921 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT THU JUN 14 2007 FLC011-086-141929- /O.CAN.KMFL.SV.W.0079.000000T0000Z-070614T1930Z/ BROWARD FL-MIAMI-DADE FL- 319 PM EDT THU JUN 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF NORTHEASTERN MIAMI-DADE...AND HAS ALSO WEAKEN BELOW SERVE LIMITS IN SOUTHEASTERN BROWARD COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THE STORM CAN STILL PRODUCE OCCASIONAL LIGHTNING STRIKES...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL OVER THE SOUTHEASTERN BROWARD COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2589 8033 2583 8023 2600 7997 2614 8016 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:13 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 14, 2:13 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT THU JUN 14 2007 .DISCUSSION...QUITE A BIT OF DRYING HAS OCCURRED ABOVE 15K FT AND THIS INDICATIVE OF CONVECTION STRUGGLING TO GET STARTED. DO HOWEVER HAVE ONE GOOD CELL MOVING THROUGH THE MIAMI METRO AREA AS OF THIS WRITING. THE DRYING HAS OCCURRED WITH UPPER TROUGH SITTING OFF THE MID ATLANTIC COAST AND SFC TROUGH ROTATING AROUND THIS LOW. THE GFS SHOWED THIS TREND OCCURRING SO HAVE LOWERED THE AFTERNOON POPS TO SCATTERED ACTIVITY. ALL OF THIS IS INTERACTING WITH THE TROUGH BOUNDARY WHICH APPEARS TO NOW BE OVR THE FAR SOUTH TIP OF THE PENINSULA OR THE FLA KEYS AND BECOMING STATIONARY. VERY WEAK SFC GRADIENT WILL TIGHTEN LATER TONIGHT INTO EARLY FRIDAY BRINGING THE TROUGH BACK TO THE NORTH. THIS WILL INCREASE THE DEEP LAYER MOISTURE ONCE AGAIN AND LIKELY POPS IN ORDER FOR OUR SOUTHERN ZONES AND CHANCE ACROSS THE NORTH. THIS BOUNDARY WILL CONTINUE NORTH INTO SATURDAY AND POPS WILL GO LIKELY ALL OF S FLA. THIS WILL BE MORE ON THE ORDER OF TROPICAL AIRMASS WITH GFS FORECAST SOUNDINGS LOOKING AT PWAT IN EXCESS OF 2.25 INCHES BY SATURDAY. THIS COULD LEAD TO SOME LOCALLY HEAVY RAINFALL AND WILL NEED TO CLOSELY MONITOR THIS SCENARIO. THE UPPER TROUGH WILL FINALLY BEGIN TO FILL IN AND MOVE FARTHER EAST AND SOME SLIGHT DRYING BEGINS TO OCCUR LATE IN THE WEEKEND INTO EARLY NEXT WEEK ALLOWING FOR A RETURN CLOSER TO CLIMO. && .AVIATION...ISOLATED TSTMS WILL AFFECT SOUTHEASTERN TERMINALS (KTMB, KMIA KOPF AND KFLL) THROUGH THE EARLY AFTERNOON HOURS. MOSTLY VFR CONDITIONS WILL CONTINUE OVR THE REMAINDER TERMINALS THROUGH THE EVENING HOURS. A FRONTAL BOUNDARY OVER THE FLORIDA STRAITS SHOULD BEGIN TO MOVE NORTH OVER SOUTH FLORIDA FRIDAY. SCT TO NMRS SHWRS/TSTMS ARE EXPECTED OVER SOUTH FLORIDA FRIDAY AFFECTING ALL TERMINALS MAINLY DURING THE AFTERNOON HOURS. && .MARINE...WINDS WILL REMAIN VEER TO A LIGHT SOUTHERLY DIRECTION THROUGH EARLY NEXT WEEK WITH SEAS AT 4 FT OR LESS. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 84 75 84 / 20 50 60 70 FORT LAUDERDALE 74 84 73 85 / 30 60 60 70 MIAMI 74 84 74 85 / 30 60 60 70 NAPLES 72 86 73 85 / 20 50 60 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...30/KOB SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jun 14, 5:32 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 532 AM EDT THU JUN 14 2007 FLZ063-066>075-168-172>174-142130- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 517 AM EDT THU JUN 14 2007 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE INTERIOR AND MAINLY SOUTHEAST PORTIONS OF SOUTH FLORIDA TODAY. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL CAN BE EXPECTED. IF A THUNDERSTORM APPROACHES YOUR AREA, TAKE IMMEDIATE ACTION AND SEEK SHELTER BEFORE THE STORM ARRIVES. WATERSPOUTS: ANY SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING WATERSPOUTS WITH LITTLE WARNING ACROSS THE AREA WATERS TODAY. IF RAINFALL APPROACHES YOUR AREA, KEEP ALERT TO THE CHANGING WEATHER CONDITIONS AND SEEK SHELTER BELOW DECK. WIND: WIND GUSTS IN THE STRONGEST THUNDERSTORMS COULD EXCEED 60 MPH TODAY. THESE WINDS ARE STRONG ENOUGH TO DOWN LARGE TREE BRANCHES AND POWER LINES, AND MAY MAKE FOR DIFFICULT DRIVING IN ANY STORM. HAIL: THUNDERSTORMS MAY PRODUCE PENNY SIZE OR LARGER HAIL TODAY. FLOODING: HEAVY RAINFALL WITH THE THUNDERSTORMS MAY LEAD TO FLOODING OF ROADWAYS AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY WITH HEAVY RAINFALL AND DANGEROUS LIGHTNING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 14, 1:03 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 103 PM EDT THU JUN 14 2007 FLZ073-074-173-141730- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 103 PM EDT THU JUN 14 2007 AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CUTLER BAY...OR 8 MILES SOUTHWEST OF KENDALL...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL AFFECT AREAS NEAR PERRINE...KENDALL AND SOUTH MIAMI THROUGH 130 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 14, 1:31 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 131 PM EDT THU JUN 14 2007 FLZ074-173-141815- METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL- 131 PM EDT THU JUN 14 2007 AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST KENDALL...OR NEAR KENDALL...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL MOVE OVER SOUTH MIAMI...CORAL GABLES ALAPATTAH AND LITTLE HAITI THROUGH 215 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 14, 1:55 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT THU JUN 14 2007 FLZ073-074-173-141845- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 155 PM EDT THU JUN 14 2007 AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR MIAMI INTERNATIONAL A/P...OR NEAR CORAL GABLES...MOVING NORTH AT 15 MPH. THESES STORMS WILL AFFECT AREAS FROM SWEETWATER EAST TO CORAL GABLES AND NORTHWARD ACROSS MIAMI SPRINGS...BROWNSVILLE...HIALEAH...DORAL...OPA LOCKA AND MIAMI LAKES THROUGH 245 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:31 PM EDT | Marine Weather Statement | MFL | 59 min | |
| Jun 13, 10:39 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 50 min |
| Jun 13, 11:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 13, 11:45 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 14, 3:00 PM EDT | Special Marine Warning | MFL | 24 min | |
| Jun 14, 3:35 PM EDT | Marine Weather Statement | MFL | 55 min | |
| Jun 14, 4:25 PM EDT | Marine Weather Statement | MFL | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.